Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Abnormal pap smear - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Cervical and Ovarian Cancer
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions

Doctor :   Hi
User :   hi
Doctor :  
How can I help you?
User :  
i had an abnormal pap a week ago and the doctor is bringing me in on tuesday for a coloscopy, could it be a cervical infection,
User :  
the reason i ask is my husband and I had sex a few days ago and it was painful, we never had that problem before
Doctor :  
The abnormal pap smear is because of many reasons
User :   i had a pap not even a year ago in Agusut 08 and it was normal

Doctor :  
One reason could be the infection
User :  
is it likely i have an infection?
Doctor :  
YEs it could be due to it
Doctor :  
but let the colposcopy be done
Doctor :  
It could be due to HPV infection
User :  
im doing it on tuesday, if it is a cervical infection can it effect any fertility treatments i am doing
User :  
yes my friend told me she wound up having the HPV
Doctor :   Usually the doctor do cervical culture first and then the colposcopy next

Doctor :  
some do colposcopy and then the cervical culture

Doctor :  
so finally objective is to detect
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor